Alert archive / California / High Wind Watches in 2017

High Wind Watch 3, NWS Sacramento, CA

April 4, 2017

NWS Sacramento, CA issued this high wind watch at Apr 4, 2017, 2:09 PM PDT. It took effect at Apr 6, 2017, 8:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2017, 2:09 PM PDT (21:09 UTC)
In effect from
Apr 6, 2017, 8:00 PM PDT
Expired
Apr 6, 2017, 10:50 AM PDT
In force
Issued by
NWS Sacramento, CA

The text

As transmitted.

288 
WWUS76 KSTO 042109
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
209 PM PDT Tue Apr 4 2017

CAZ015>019-064-066-067-062115-
/O.NEW.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Lakeport, Paradise, Grass Valley, and Jackson
209 PM PDT Tue Apr 4 2017

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY AFTERNOON...

The National Weather Service in Sacramento has issued a High Wind
Watch, which is in effect from Thursday evening through Saturday
afternoon. 

* TIMING...An approaching storm will bring increasing winds
  Thursday evening with strong winds Friday. Elevated winds will
  continue through Saturday afternoon.

* WINDS...South winds 40 mph with gusts up to 60 mph possible.

* IMPACTS...Travel will become difficult, especially for smaller
  and higher profile vehicles. Loose outdoor items will need to be
  secured. Power outages are possible with numerous downed
  branches and trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
792 
WWUS76 KSTO 052117
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
217 PM PDT Wed Apr 5 2017

...Very Strong Winds late Thursday Night into Friday Morning 
over interior Northern California...

.A strong spring storm will move into interior northern California 
late Thursday night and Friday. Potentially damaging winds and
periods of heavy precipitation are expected. Strong winds could
topple poles and uproot trees.    

CAZ015>019-064-066-067-061400-
/O.CON.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Lakeport, Paradise, Grass Valley, and Jackson
217 PM PDT Wed Apr 5 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH SATURDAY AFTERNOON...

* TIMING...Strong and potentially damaging winds late Thursday
  night into Friday morning. Gusty winds continuing into Saturday. 

* WINDS...South winds 40 mph with gusts up to 60 mph. 

* IMPACTS...Potentially damaging winds with power outages, downed
  branches and trees. Loose or unsecured items blown away.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
103 
WWUS76 KSTO 061030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PDT Thu Apr 6 2017

...Strong winds late tonight into Friday morning over interior 
NorCal...

.A strong spring storm will move into interior northern California 
tonight and Friday. Potentially damaging winds and periods of 
heavy precipitation are expected. Strong winds could topple poles 
and uproot trees.

CAZ015>019-064-066-067-061900-
/O.CON.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Lakeport, Paradise, Grass Valley, and Jackson
330 AM PDT Thu Apr 6 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON...

* TIMING...Strong and potentially damaging winds late Thursday 
  night into Friday morning. Gusty winds continuing into 
  Saturday. 

* WINDS...South winds 40 mph with gusts up to 60 mph.

* IMPACTS...Potentially damaging winds with power outages, 
  downed branches and trees. Loose or unsecured items blown 
  away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
503 
WWUS76 KSTO 061750
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1050 AM PDT Thu Apr 6 2017

...Strong winds late tonight into Friday morning over interior
NorCal...

.A strong spring storm will move into interior northern
California tonight and Friday. Damaging winds and periods of 
heavy precipitation are expected. Strong winds could topple
poles...uproot trees and cause widespread power outages.

CAZ017-071415-
/O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
/O.NEW.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/
/O.NEW.KSTO.HW.W.0005.170407T0600Z-170407T1500Z/
Southern Sacramento Valley-
Including the city of Sacramento
1050 AM PDT Thu Apr 6 2017

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
PDT FRIDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 11 PM this evening to 8 AM PDT
Friday. 

* TIMING...Strong and damaging winds tonight into Friday morning.
  Gusty winds continuing into Saturday. 

* WINDS...South winds 45 mph with gusts up to 65 mph.

* IMPACTS...Damaging winds with power outages, downed branches 
  and trees. Loose or unsecured items blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-016-066-071415-
/O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
/O.NEW.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/
/O.NEW.KSTO.HW.W.0005.170407T0300Z-170407T1500Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
1050 AM PDT Thu Apr 6 2017

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT
FRIDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 8 PM this evening to 8 AM PDT 
Friday. 

* TIMING...Strong and damaging winds tonight into Friday morning.
  Gusty winds continuing into Saturday. 

* WINDS...South winds 45 mph with gusts up to 65 mph.

* IMPACTS...Damaging winds with power outages, downed branches 
  and trees. Loose or unsecured items blown away.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-064-067-071415-
/O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
/O.NEW.KSTO.HW.W.0005.170407T0600Z-170407T1500Z/
Carquinez Strait and Delta-Clear Lake/Southern Lake County-
Motherlode-
Including the cities of Fairfield/Suisun, Lakeport, Grass Valley,
and Jackson
1050 AM PDT Thu Apr 6 2017

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT FRIDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 11 PM this evening to 8 AM PDT 
Friday. 

* TIMING...Strong and damaging winds tonight into Friday morning.
  Gusty winds continuing into Saturday. 

* WINDS...South winds 45 mph with gusts up to 65 mph.

* IMPACTS...Damaging winds with power outages, downed branches 
  and trees. Loose or unsecured items blown away.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ019-071415-
/O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
/O.NEW.KSTO.WI.Y.0026.170407T0600Z-170407T1500Z/
Northern San Joaquin Valley-
Including the cities of Stockton and Modesto
1050 AM PDT Thu Apr 6 2017

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
FRIDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 11 PM this evening to 8 AM PDT
Friday. The High Wind Watch is no longer in effect. 

* TIMING...Strong and potentially damaging winds late Thursday 
  night into Friday morning. Gusty winds continuing into 
  Saturday. 

* WINDS...South winds 30 mph with gusts up to 45 mph.

* IMPACTS...Downed tree limbs, blowing debris, difficult driving 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind watch went out at Apr 4, 3:35 AM PDT, 10 hours 34 minutes earlier.

Area forecast discussion, Apr 4, 3:35 AM PDT, 10 hours 34 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
335 AM PDT Tue Apr 4 2017

.SYNOPSIS...
Dry and warm weather continues through Wednesday. Stormy weather
returns Thursday with heavier precipitation Friday and into the
weekend, potentially bringing heavy mountain snow, valley
thunderstorms, and strong winds.

&&

.DISCUSSION...
Mid and high clouds are beginning to increase across interior
NorCal. Current temperatures are in the mid to upper 20s in the
colder mountain valleys with mainly 40s to mid 50s elsewhere.

Upper ridge transits the area today then shifts east into the
interior West on Wednesday. Dry and mild weather will continue
across the region despite periods of cloudiness.

Upper trough presently over the Gulf of Alaska will continue to
gradually approach NorCal through the remainder of the week.
Shower chances are expected to hold off until Thursday when the
initial short-wave lifts out across NorCal ahead of the main
trough.

Models continue to pinpoint Thursday night into Friday as a
particularly active period of weather for the region as a stronger
wave moves into NorCal tapping deeper moisture and bringing
increasing rain, mountain snow and strong gusty southerly winds.

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)
After the brunt of the storm on Friday, NorCal will continue to
have showery, unsettled weather into early next week. On Saturday,
our region will have light valley rain and light to moderate
Sierra snow as snow levels lower between 3500-4500 feet. Since the
main cold front will have tracked eastward, clearing behind the
front plus lingering instability could trigger a slight chance of
afternoon thunderstorms. Moving into Sunday, valley rain is still
possible and snow levels could lower to around 3000 feet, however,
any additional rain/snow accumulations will be light.

Models suggest that another storm is set to move across NorCal
late Sunday into Monday. The ECMWF looks much stronger and wetter
with this system compared to the GFS run. Have chances for
precipitation across our region on Monday diminishing early
Tuesday, but details on this storm are still vague. JBB

&&

.AVIATION...
VFR conditions for the next 24 hours. Current TAF site winds are
light and variable...expected to become light southerly winds this
morning and through much of the day. Wind speeds less than 10
kts. JBB

&&

.STO WATCHES/WARNINGS/ADVISORIES...None.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:45 PM PDTWinter Storm WatchSTO38 hr

Nearby

High Wind Watches in California, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.